MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVITY 6 DR-T; PACEMAKER

BIOTRONIK SE & CO. KG EVITY 6 DR-T; PACEMAKER
Model Number 407149
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.19 months, it was reported that the device could not be interrogated by two (2) different programmers.The pacemaker was replaced.
 
Additional Manufacturer Narrative
The pacemaker was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this pacemaker were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was subjected to an electrical incoming inspection.Neither an interrogation nor any anti-bradycardia pacing signals were present, confirming the clinical observation.Therefore, the pacemaker was opened and subjected to further analysis.The visual inspection of the inner assembly showed no anomalies, but the battery was found to be depleted.The battery was disconnected from the electronic module.Using an external power supply, further thorough investigation of the electronic module did not show any anomalies.All therapy functions were available and worked as expected.The current consumption was directly measured and proved to be normal and expected.In addition, a long-term storage test of the electronic module was performed, and the device functionality was continuously monitored.No anomalies were noted during the test.At a next step the battery was sent to the manufacturer for analysis.The manufacturing process for the battery was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the clinical observation.Subsequently the battery was subjected to a visual and an electrical inspection, including x-ray as well as microcalorimetry analysis and confirmed the battery depletion.However, the destructive analysis did not reveal any abnormality which might have led to an early depletion of the battery.In summary, despite the dedicated analysis, the root cause of the early battery depletion could not be determined.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.

Brand Name
EVITY 6 DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key11874309
Report Number1028232-2021-02818
Device Sequence Number1009221
Product Code NVZ
UDI-Device Identifier04035479147686
UDI-Public04035479147686
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number407149
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown